Alert archive / Nebraska / Red Flag Warnings in 2009

Red Flag Warning 8, NWS North Platte, NE

November 6, 200918 counties in Nebraska

NWS North Platte, NE issued this red flag warning at Nov 6, 2009, 8:23 AM MST for 18 counties in Nebraska. It took effect at Nov 6, 2009, 10:00 AM MST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 6, 2009, 8:23 AM MST (15:23 UTC)
In effect from
Nov 6, 2009, 10:00 AM MST
Expired
Nov 6, 2009, 5:00 PM MST
In force
7 hr
Issued by
NWS North Platte, NE

Counties Arthur County, NE, Blaine County, NE, Boyd County, NE, Brown County, NE, Cherry County, NE, Deuel County, NE, Garden County, NE, Grant County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, McPherson County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE

The radar

The North Platte radar (KLNX), 16 km from the middle of the area, began a volume at 15:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 3.4 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2009-11-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2009-11-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4098 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS83 KLBF 061523
RFWLBF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
923 AM CST FRI NOV 6 2009


NEZ204-206-208-062330-
/O.NEW.KLBF.FW.W.0008.091106T1700Z-091107T0000Z/
EASTERN PANHANDLE/CRESCENT LAKE NWR-
SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/
SAMUEL R MCKELVIE NATIONAL FOREST-
NIOBRARA VALLEY/FORT NIOBRARA NWR-
923 AM CST FRI NOV 6 2009 /823 AM MST FRI NOV 6 2009/

...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS ACROSS PARTS 
OF WESTERN AND NORTH CENTRAL NEBRASKA...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A RED
FLAG WARNING FOR RELATIVE HUMIDITIES AT OR BELOW 15 PERCENT...AND
WEST WIND GUSTS TO 25 MPH. THIS WARNING IS IN EFFECT UNTIL 6 PM
CST /5 PM MST/ THIS EVENING.

THE RED FLAG WARNING INCLUDES THE FOLLOWING FIRE WEATHER ZONES:
IN NEBRASKA...ALL OF ZONE 204...AND WEST OF HIGHWAY 183 IN ZONES
206 AND 208.

RELATIVE HUMIDITY VALUES WILL RAPIDLY FALL TO 15 PERCENT OR LESS
BY EARLY AFTERNOON AS TEMPERATURES RISE INTO THE UPPER 70S OR EVEN
LOWER 80S. WEST WINDS WILL ALSO GUST AT OR ABOVE 25 MPH DURING THE
AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

SCHULTZ/TAYLOR
1 follow-up statement
000 
WWUS83 KLBF 070000
RFWLBF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
600 PM CST FRI NOV 6 2009


NEZ204-206-208-070100-
/O.CAN.KLBF.FW.W.0008.000000T0000Z-091107T0000Z/
EASTERN PANHANDLE/CRESCENT LAKE NWR-
SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/
SAMUEL R MCKELVIE NATIONAL FOREST-
NIOBRARA VALLEY/FORT NIOBRARA NWR-
600 PM CST FRI NOV 6 2009 /500 PM MST FRI NOV 6 2009/

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE
RED FLAG WARNING. 

THE RED FLAG WARNING INCLUDED THE FOLLOWING FIRE WEATHER ZONES:
IN NEBRASKA...204...206...208

WINDS AND HUMIDIY NO LONGER POSE A FIRE DANGER SO THE WARNING IS CANCELLED.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Nov 6, 2:32 AM MST, 5 hours 51 minutes earlier.

Area forecast discussion, Nov 6, 2:32 AM MST, 5 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
332 AM CST FRI NOV 6 2009

.DISCUSSION...
WATER VAPOR IMAGERY SHOWING STRONG CYCLONE OVER GULF OF AK WITH
ASSOC TROF MOVING ONSHORE ACROSS PAC NW/BRITISH COLUMBIA ALONG WITH
125KT+ JET. AS A RESULT U/A ANALYSIS SHOWING AMPLIFIED RIDGE ACROSS
WESTERN STATES YESTERDAY...HAS BROADENED AND MOVED OVER CENTRAL
CONUS AT 00Z THIS EVENING. THIS RIDGE WILL BE FURTHER FLATTENED
TODAY AS PAC NW ENERGY MOVES INTO CANDIAN PRAIRIES AND JET MOVES
INTO NORTHERN ROCKIES. THIS WILL MEAN ONE MORE VERY WARM DAY AGAIN
ACROSS WESTERN AND NORTH CENTRAL NEBRASKA...WITH STEEP LLVL LAPSE
RATES LEADING TO WELL MIXED PBL TAPPING INTO THE THERMAL RIDGE.
GUIDANCE GOING FOR RECORD/NEAR RECORD TEMPS AT BOTH VTN AND LBF. BC
GUIDANCE SEEMED TO BE RUNNING TOO LOW YESTERDAY AND 2M TEMPS WERE
ALSO ON THE LOW SIDE SO WILL LEAN TOWARD THE MET GUIDANCE...WITH
LOWER 80S FAR SOUTWHEST...TO MID AND UPPER 70S ELSEWHERE. EXPECT
SOME GUSTY WINDS AS WELL THIS AFTERNOON WITH THE STEEPER LAPSE
RATES...AND THIS COMBINED WITH RECORD TEMPS AND DRY CONDITIONS
SHOULD LEAD TO NEAR CRITICAL FIRE WEATHER CONDITIONS ACROSS
PANHANDLE AND SANDHILLS THIS AFTERNOON. COOL FRONT WILL PUSH THROUGH
CWA OVERNIGHT AS A NEARLY ZONAL PATTERN SETS UP ACROSS THE NORTHERN
CONUS. FAST PROGRESSIVE PATTERN CONTINUES TO LEAN TOWARD WARMER THAN
NORMAL AND MAINLY DRY CONDITIONS THROUGH THE FORECAST PERIOD.
TEMPERATURES WILL MODERATE INTO THE 60S THORUGH THE WEEKEND BEHIND
FRONT...THEN DROPPING INTO THE MID 50S TO LOWER 60S FOR THE FIRST OF
NEXT WEEK BEHIND YET ANOTHER FROPA. SMALL PRECIPITATION CHANCES
STILL POSSIBLE BEHIND THIS FRONT SUNDAY NIGHT INTO MONDAY MORNING
BUT MOISTURE STILL SEEMS TO BE THE BIG FACTOR WITH NAM PROFILES
SHOWING DRY ENOUGH LOW LAYERS TO KEEP SPRINKLES AND VIRGA A GOOD
POSSIBILITY. GFS SEEMS TO BE OUTLIER TO MUCH OF OTHER GUIDANCE WITH
STRENGTH OF TROF MOVING ACROSS NORTHERN PLAINS AND A SLOWER
FROPA...SO DECIDED TO OMIT THIS POSSIBILITY AT THIS TIME. NO BIG
CHANGES NEEDED FOR THIS PACKAGE.

&&

.AVIATION...
VFR CONTINUES WITH ONLY HIGH CIRRUS DECK MOVING OVHD.

&&

.FIRE WEATHER...
TEMPERATURES WILL RISE ONCE AGAIN IN THE EASTERN NEBRASKA PANHANDLE
AND WESTERN NEBRASKA. VERY DRY AIR IN PLACE IN SOUTHWEST FLOW. WEAK
INVERSION WILL BE BROKEN QUICKLY THIS MORNING. 50 DEGREES F AT KANW
EARLY THIS MORNING WHERE SW WINDS AT 9 MPH ARE KEEPING ATMOSPHERE
MIXED. STRONGEST WINDS OVER NORTHWEST AND NORTHERN ZONES THROUGH THE
AFTERNOON. CRITERIA JUST BELOW RED FLAG WARNING. IF TEMPERATURES ARE
EXCEEDED RHS WILL FALL TO LOWER TEENS OVER ZONE 204,206 AND 208.
WINDS WILL HAVE TO BE MONITORED. FUELS ARE SUFFICIENT FOR LARGE FIRE
GROWTH. WILL HANDLE WITH STRONG WORDING IN HWO.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.

&&

13/POWER
Hazardous weather outlook, Nov 6, 4:49 AM MST, 3 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
549 AM CST FRI NOV 6 2009

NEZ004>010-022>029-035>038-056>059-069>071-094-071200-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
549 AM CST FRI NOV 6 2009 /449 AM MST FRI NOV 6 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TODAY AND TONIGHT.

SOUTHWEST WINDS WILL BRING A WARM DRY AIRMASS INTO WESTERN AND
NORTH CENTRAL NEBRASKA THIS AFTERNOON. RELATIVE HUMIDITIES WILL
FALL TO 15 TO 20 PERCENT OVER MUCH OF WESTERN NEBRASKA. FIRE
DANGER WILL BE HIGH THIS AFTERNOON AS WINDS INCREASE AND
TEMPERATURES RISE INTO THE UPPER 70S. THE MAIN AREA OF CONCERN
WILL BE WEST OF A LINE FROM AINSWORTH TO IMPERIAL.

USE EXTRA CAUTION WITH FIRE MATERIALS IF OUT IN THE FIELD THIS
AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

POWER

Nearby

Red Flag Warnings in Nebraska, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.